Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 786, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 13, 2016, 3:40 PM CDT for Beckham County, Custer County, Washita County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2016, 3:40 PM CDT (20:40 UTC)
- Expired
- Sep 13, 2016, 4:04 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beckham County, OK, Custer County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 125 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079
WUUS54 KOUN 132040
SVROUN
OKC009-039-149-132130-
/O.NEW.KOUN.SV.W.0786.160913T2040Z-160913T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT TUE SEP 13 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CUSTER COUNTY IN WESTERN OKLAHOMA...
NORTHWESTERN WASHITA COUNTY IN WESTERN OKLAHOMA...
NORTHEASTERN BECKHAM COUNTY IN WESTERN OKLAHOMA...
* UNTIL 430 PM CDT
* AT 340 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
ELK CITY...MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELK CITY...BURNS FLAT AND CANUTE.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 34 AND 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3551 9938 3551 9937 3553 9937 3557 9933
3537 9910 3520 9939 3533 9954
TIME...MOT...LOC 2040Z 225DEG 9KT 3532 9941
HAIL...1.00IN
WIND...60MPH
$$
301 follow-up statement
974
WWUS54 KOUN 132104
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
404 PM CDT TUE SEP 13 2016
OKC009-039-149-132113-
/O.CAN.KOUN.SV.W.0786.000000T0000Z-160913T2130Z/
CUSTER OK-WASHITA OK-BECKHAM OK-
404 PM CDT TUE SEP 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CUSTER...
NORTHWESTERN WASHITA AND NORTHEASTERN BECKHAM COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3551 9938 3551 9937 3553 9937 3557 9933
3537 9910 3520 9939 3533 9954
TIME...MOT...LOC 2101Z 225DEG 9KT 3536 9936
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:27 PM CDT, 13 minutes earlier.
Area forecast discussion, Sep 13, 3:27 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Norman OK 327 PM CDT TUE SEP 13 2016 .DISCUSSION... Latest surface analysis has a stationary front extending from between Medford and Enid to near Cheyenne. Thunderstorms have formed along and ahead of this boundary where convergence is maximized in a moderately unstable environment. Deep layer shear is not supportive of well-organized storms. A few storms may briefly become severe with damaging winds the primary threat as the strongest cells collapse. This isolated/brief severe threat will last into the evening until instability decreases and intensity of convection lessens. Slow storm motions and weak moisture convergence along the front will be supportive of locally heavy rainfall amounts which may lead to localized flooding or flash flooding. Stratus has persist across northwest Oklahoma behind the front today with Buffalo still in the upper 60s early this afternoon. Low stratus should expand behind the front later in the night as it continues to slowly move southeast. Tomorrow the boundary becomes diffuse and low level flow becomes more uniform and veers to easterly and eventually southeasterly throughout the day in response to western CONUS upper low moving into the central Rockies. Southwesterly mid level flow across our area between the aforementioned upper low and low amplitude ridging across the southwest will carry small difficult to resolve shortwave troughs across the area to occasionally enhance precipitation chances over the next few days. It is difficult to pin down a period with greatest precipitation probabilities. The upper low will continue to move east into the northern plains with subtle mid level height falls and weak ascent across the area Thursday night and Friday. This is when precipitation chances are the highest. Convection should decrease over the weekend as a weak cold front moves through. Medium range models handle a second trough in the west entirely different early next week so forecast confidence is below normal for that time range. We have precipitation probabilities right around climatology for now until confidence increases. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 90 67 84 66 / 20 30 30 30 Hobart OK 86 65 83 65 / 50 50 30 30 Wichita Falls TX 88 68 88 69 / 30 40 40 20 Gage OK 79 57 78 62 / 40 30 40 50 Ponca City OK 86 65 82 65 / 30 40 30 50 Durant OK 91 69 91 70 / 10 20 40 20 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 11/12
Hazardous weather outlook, Sep 13, 2:20 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 220 PM CDT TUE SEP 13 2016 OKZ004>048-050>052-TXZ083>090-141930- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 220 PM CDT TUE SEP 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. THE HIGHEST CHANCE FOR STORMS WILL BE OVER WESTERN AND NORTHERN OKLAHOMA. ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH 9 PM. QUARTER-SIZE OR SLIGHTLY LARGER HAIL AND BRIEF DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERNS. LOCALLY HEAVY RAIN WILL ALSO BE A CONCERN. STORM INTENSITY AND COVERAGE ARE EXPECTED TO DECREASE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THE MOST WIDESPREAD THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH EARLY SATURDAY. ALTHOUGH SEVERE WEATHER CHANCES WILL REMAIN LOW...HIGH RAIN TOTALS COULD LEAD TO LOCALIZED FLOODING. .HEAVY RAIN... HEAVY RAIN AND AREAS OF MINOR FLOODING MAY OCCUR WEDNESDAY THROUGH THIS WEEKEND. PERSONS WHO LIVE IN AND NEAR LOW-LYING OR POOR DRAINAGE AREAS SHOULD KEEP A CLOSE EYE ON FORECASTS AND CURRENT CONDITIONS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Sep 13, 2:50 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 250 PM CDT TUE SEP 13 2016 OKZ023-132015- CADDO OK- 250 PM CDT TUE SEP 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CADDO COUNTY UNTIL 315 PM CDT... AT 247 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FORT COBB RESERVOIR...MOVING NORTHEAST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... EAKLY...FORT COBB RESERVOIR AND ALBERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3510 9847 3515 9861 3538 9853 3528 9831 TIME...MOT...LOC 1947Z 214DEG 6KT 3518 9851 11
Special weather statement, Sep 13, 2:51 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT TUE SEP 13 2016
OKZ033-132015-
HARMON OK-
251 PM CDT TUE SEP 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARMON COUNTY UNTIL
315 PM CDT...
AT 248 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF HOLLIS...MOVING NORTH AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
HOLLIS AND MCKNIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3487 10000 3481 9977 3457 9991 3458 9993
3458 9995 3456 9997 3456 10000
TIME...MOT...LOC 1948Z 196DEG 15KT 3465 10001
11Special weather statement, Sep 13, 2:58 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 258 PM CDT TUE SEP 13 2016 OKZ012-018-019-132030- LOGAN OK-KINGFISHER OK-GARFIELD OK- 258 PM CDT TUE SEP 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN...NORTHEASTERN KINGFISHER AND SOUTHEASTERN GARFIELD COUNTIES UNTIL 330 PM CDT... AT 255 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF MARSHALL...MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF DIMES... WIND GUSTS TO 45 MPH... LAT...LON 3606 9766 3612 9781 3634 9772 3625 9749 TIME...MOT...LOC 1955Z 208DEG 19KT 3614 9770 SIX
Special weather statement, Sep 13, 3:03 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 303 PM CDT TUE SEP 13 2016 OKZ018-019-132030- LOGAN OK-KINGFISHER OK- 303 PM CDT TUE SEP 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LOGAN AND SOUTHEASTERN KINGFISHER COUNTIES UNTIL 330 PM CDT... AT 300 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF CASHION...MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF DIMES... WIND GUSTS TO 40 MPH... LAT...LON 3573 9768 3573 9787 3595 9781 3591 9752 TIME...MOT...LOC 2000Z 208DEG 19KT 3579 9776 SIX
Special weather statement, Sep 13, 3:26 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 326 PM CDT TUE SEP 13 2016 OKZ018-019-132100- LOGAN OK-KINGFISHER OK- 326 PM CDT TUE SEP 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOGAN AND SOUTHEASTERN KINGFISHER COUNTIES UNTIL 400 PM CDT... AT 325 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF CASHION...MOVING NORTH AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 45 MPH... LAT...LON 3574 9759 3574 9781 3606 9785 3605 9751 TIME...MOT...LOC 2025Z 182DEG 18KT 3589 9777 SIX
Special weather statement, Sep 13, 3:28 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 328 PM CDT TUE SEP 13 2016 OKZ021-022-132100- BECKHAM OK-WASHITA OK- 328 PM CDT TUE SEP 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BECKHAM AND NORTHWESTERN WASHITA COUNTIES UNTIL 400 PM CDT... AT 327 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF ELK CITY...MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF DIMES... WIND GUSTS TO 40 MPH... LAT...LON 3520 9943 3538 9954 3546 9929 3530 9914 TIME...MOT...LOC 2027Z 239DEG 18KT 3532 9941 SIX
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 1:50 PM CDT | Special Weather Statement | OUN | Blaine | 25 min |
| Sep 13, 1:52 PM CDT | Special Weather Statement | OUN | Garfield | 23 min |
| Sep 13, 2:14 PM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Sep 13, 2:15 PM CDT | Special Weather Statement | OUN | Kingfisher | 30 min |
| Sep 13, 2:34 PM CDT | Special Weather Statement | OUN | Garfield | 26 min |
| Sep 13, 2:45 PM CDT | Areal Flood Advisory | OUN | Harmon, Jackson | 3 hr |
| Sep 13, 2:50 PM CDT | Special Weather Statement | OUN | Caddo | 25 min |
| Sep 13, 2:51 PM CDT | Special Weather Statement | OUN | Harmon | 24 min |
| Sep 13, 2:58 PM CDT | Special Weather Statement | OUN | Garfield | 32 min |
| Sep 13, 3:03 PM CDT | Special Weather Statement | OUN | Logan | 27 min |
| Sep 13, 3:26 PM CDT | Special Weather Statement | OUN | Logan | 34 min |
| Sep 13, 3:28 PM CDT | Special Weather Statement | OUN | Washita | 32 min |
| Sep 13, 4:05 PM CDT | Areal Flood Advisory | OUN | Beckham, Custer, Greer, Washita | 3 hr |
| Sep 13, 4:30 PM CDT | Special Weather Statement | OUN | Blaine | 30 min |
| Sep 13, 4:48 PM CDT | Special Weather Statement | OUN | Custer | 27 min |
| Sep 13, 5:09 PM CDT | Special Weather Statement | OUN | Dewey | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.